When Does Klonopin Use Become an Abuse Problem?

When Does Klonopin Use Become an Abuse Problem?

Klonopin is the brand name for a substance known as clonazepam. It works as an anticonvulsant, anxiolytic and muscle relaxant. Klonopin is a long-acting and highly potent benzodiazepine drug. As is common in medicine, the active ingredient in Klonopin that makes it useful for the treatment of a variety of symptoms and disorders also creates a high potential for tolerance, dependence and addiction.

Klonopin Addiction Signs

If you use Klonopin on a consistent basis, and have been prescribed the drug by a qualified medical professional, it is crucial that you maintain the recommended dosage amounts. Your doctor may or may not have discussed the potential for abuse associated with Klonopin use upon prescribing you the drug.

In a prescription drug scenario, Klonopin abuse usually happens in phases, the first of which is tolerance. You’ve probably heard this term before, but it simply means that the more Klonopin you use, the less of an effect it will have on your body. This is true because over time your brain begins to counteract the effects of the medication. If you notice that you are going through your prescription too quickly, or begin to feel as though the effectiveness of the drug is diminishing, you may be at risk for developing a tolerance. In this situation, a conversation with your doctor can be very useful in the ways that it can help you find a way to manage your medications while maintain your safety. If left untreated, a tolerance to Klonopin can lead to dependence, a situation in which you may begin to feel as though you need the drug to maintain normal function.

Klonopin Recreational Misuse

In 2006, the Nationwide Emergency Department conducted a survey of emergency room visits. The department examined information about which types of prescription and non-prescription drugs were a factor in trips to the ER. The most common type of drugs found to be associated with visits to the emergency room were benzodiazepines. In this category, Klonopin ranked second in the degree to which it was involved in emergency room situations that involved accidental overdose or adverse reactions after benzodiazepine use.

If you are using Klonopin without a legitimate prescription, or in any way other than prescribed, the dangers of an overdose or unwanted repercussions are very real. Unregulated doses can also put you at an increased risk for tolerance and dependence. Prolonged chronic use can cause permanent damage to vital organs and unwanted psychological side effects.

Find Klonopin Rehabilitation Centers

If you are using Klonopin and suspect that you may be developing a dependency or simply have questions surrounding your prescription, we are available 24 hours a day at a toll-free helpline to take your calls. If you have made the decision to seek treatment, we can point you toward quality treatment centers in your area and even talk with your insurer. Recovery begins with initiative, and can begin right now. Please call us today.